Addiction: Substance Abuse Community
Breathing difficulties
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Breathing difficulties

Hi I'm new to this today. I just wondered if anyone can tell me is there anything helps with this feeling of not being able to breathe when coming off subutex? For me this had always been the most difficult part and it's why I've never succeeded in 7 years of trying to come off pills completely. I am actually down to just 0.4mg of sub but I still can't come off completely. I have done cold turkey from OxyContin so know how much worse it can be. Is this a common withdrawal symptom? Thanks x
5 Comments Post a Comment
Blank
5347058_tn?1381192026
Hi there! I don't have any personal experience with Subs, but someone who does should be along shortly. I just wanted to offer you some support and let you know how great it is that you've decided to taper off of opiates and get your life back!

As far as the feeling like you can't breath goes, it's probably anxiety. I have always suffered from anxiety and during my detox it was off the charts! I felt like I was drowning. The best thing you can do if it is indeed anxiety is to take some deep breaths and do all that you can to relax and get out of your head. Put on some music, take a hot bath with epsom salts in it. Go for a walk, or do some form of other exercise. Watch some funny TV/movies. Call a friend, or chat on here. The less you think about it and 'feed' into it, the better you will feel. Anxiety is like a vicious circle. You get caught in it and it quickly turns into a hurricane.

I hope that you will stick around here and keep posting. It's a wonderful community full of support, advice, and encouragement. Let us know what symptoms you have as you progress and we can try to offer different tricks that helped us. Good luck to you and take care!
Blank
7604172_tn?1392774003
Hi and Welcome!

Like ariley, i haven't any experience with subs. That being said, I do have tons of experience with the symptom you are describing. Next to insomnia, and RLS, that is the worst symptom. I know this will sound crazy, I liken that feeling the way I used to feel on a roller coaster when I would hold in my scream. I would feel like I was going to die, until eventually I learned that screaming would release that feeling. I am detoxing and I feel that extreme anxiety in my chest before I walk into a class room full of people, at every little noise I jump and feel my heart is going to pop out of my chest, and before I walk in the gym I feel it. I personally feel you need a release, and the number one way to get it, even though you feel like hell, is exercise. Yep... it seems so against what you feel like doing, but trust me, it pays dividends in your ability to release that anxious feeling. I always feel it subside after I exercise. Even when I can't sleep, and I am clammy with chills, I still force myself to do it if I feel that way. I have even begun breaking out in chills and bawling on the treadmill lol They probably think I am a basket case in there. I feel like a basket case haha.

Anyway, I don't want to say that is the ONLY thing that helped, bc it's not. I have also found relief with L-Tyrosine, and coming in this site to vent that anxiety.

I know it's hard, but you can do it. You have to basically release those crazy anxious feelings somehow. That's my experience anyway.

We are here if you need us. It will get better in time too.
Blank
7604172_tn?1392774003
I also wanted to add, that under no circumstances, would I recommend medicating it away. Allow your body to recover while doing everything to help it along naturally. Not only will your neurological systems begin to repair in time, you will also develop healthy coping, and problem solving mechanism. The subs have most likely done much to numb your need to do these things on your own, but now it's time to do what we all should have done prior to our drug use...get to the real problem and work on that, rather than self medicating our pain away.

Everything is going to hurt more, emotionally and physically, for a time, but the more steps you take away from your addiction, and the more you take towards recovery, the stronger and more confident you will feel. I say build yourself up and soak in all of the useful information that is out there about recovery.

I began thinking I was bipolar, and if I hadn't researched it, I may have went and gotten medication for bipolar. The highs and lows are symptoms of w/d as are many things, so you can't possibly know what you will be like until you've had some time clean.

It's a slow journey, but one so worth taking.
Blank
Avatar_f_tn
When you say u can't breathe do you mean all the time, or does it come to u in waves? I did c/t off the subs on Jan 1st, of which today makes 56 days!!! Not being able to breathe was usually when my heart would start racing, palms sweating, neck clammy, etc...if this is when its happening, u might be hyperventilating b/c of anxiety. I found a cool rag on the back of my neck helped as well as breathing into a paper bag to help slow down the panic feeling, which DEFINATLY made me feel like I couldn't breathe. Let us know when this is happening?
Blank
Avatar_f_tn
Thanks to all three of you for replying. Your support means a Lot. Motye51 it's mostly when I try to sleep. I do feel it apart from that but trying to sleep is when it's at its worst. I'll be really tired and start dropping off but then feel as if I'm fighting to get a breath which obviously wakes me. I find myself scared of sleeping then so I usually end up sitting up all night doing anything to take my mind of it. Ariley13 that's exactly how I'd describe it feels like I'm drowning. Thank you for the kind words and your support. Banmethadone I'm sitting here laughing (got to be a good thing) I had convinced myself in the last few weeks that I am a basket case! It's unbelievable because I've  made an appointment to see my doctor to ask if he thought it was possible I was bi polar! as one morning I get up and am full of enthusiasm I'm planning all the things I'm going to do.... But within hours I am right down there again not even wanting to talk to anyone. I did already self medicate with my dad's tramadol I should probably mention that I'm from Scotland I know the names of meds are different I think you call them ultram?? Anyway they did work to a certain extent but it's just another addiction as I couldn't cope without them and obviously they're not prescribed for me so my supply was limited. I'm back to my 0.4mg sub which does hold me. I know it's great compared to the amount of oxy I was on 4 years ago but believe it or not it does still restrict my life in a lot of ways. I honestly do know how lucky I am to be down to a such a small dose of a med which is prescribed for me so I don't have to feel that horrible panic I remember well when my pills were about to run out. Living in UK I also don't have to pay for my prescription which I am grateful for too. Sorry I've rambled on here but it does help knowing other people know what you're feeling. I don't actually know anyone else with a pill addiction where I come from it's mainly heroin addicts I meet at the clinic I attend a lot of them have never even heard of OxyContin. I did read it's just starting to become a problem in the UK. Thank you again for support and advice. I will be free of this soon. I wish the best of luck to you all x
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
7 hrs ago by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank
Top Addiction Answerers
480448_tn?1397235344
Blank
nursegirl6572
PA
4113881_tn?1390588112
Blank
ActingBrandNew
Torrance, CA
2083449_tn?1381358308
Blank
Sonrissa
NV
3092482_tn?1383176848
Blank
weaver71
CA
271792_tn?1334983257
Blank
IBKleen
Cumberland Plateau, TN
1970885_tn?1385151576
Blank
kyle505
Sacramento, CA